C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER WITH SOLO VALVE TECHNOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refv3377 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported "when placing a tl picc, nurse had difficulty picking up the ecg reading.She flushed the picc and noticed resistance while flushing.She pulled the picc and examined three fractures in the stylet." (b)(6) 2021 additional information received "the description of the incident is not quite accurate, the 5 fr triple lumen power picc catheter was trimmed to a length of 44cm.I had a hard time getting the catheter to advance, and when i flushed, the was no resistance (felt odd line when the extension tube or needleless connector is not connected) at that point a hole in the catheter was suspected.I decided to do an exchange.While prepping to do an exchange, the stylet was removed, and i noticed a coil at the tip, and noticed that the tip was not the normal length.Of note, i touched the coil of the wire and it 1cm broke off.It was then that a portion of the fragment was found to be in the extension tubing of the lumen.The procedure was aborted, a request was made for a stat cxr to assess for retained wire.There was no wire found in patient.The stylet was inspected by 3 picc rns and was measured to be equal to those that are normally intact." was there any patient harm reported? there was no patient harm.
Event or Problem Description
It was reported "when placing a tl picc, nurse had difficulty picking up the ecg reading.She flushed the picc and noticed resistance while flushing.She pulled the picc and examined three fractures in the stylet." 12/29/2021 additional information received "the description of the incident is not quite accurate, the 5 fr triple lumen power picc catheter was trimmed to a length of 44cm.I had a hard time getting the catheter to advance, and when i flushed, the was no resistance ( felt odd line when the extension tube or needleless connector is not connected) at that point a hole in the catheter was suspected.I decided to do an exchange.While prepping to do an exchange, the stylet was removed, and i noticed a coil at the tip, and noticed that the tip was not the normal length.Of note, i touched the coil of the wire and it 1cm broke off.It was then that a portion of the fragment was found to be in the extension tubing of the lumen.The procedure was aborted, a request was made for a stat cxr to assess for retained wire.There was no wire found in patient.The stylet was inspected by 3 picc rns and was measured to be equal to those that are normally intact." was there any patient harm reported? there was no patient harm.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 5 fr triple lumen powerpicc provena solo catheter and one 3cg stylet were returned for evaluation.An initial visual observation showed use residue on the returned sample and the stylet was returned outside of the catheter.The stylet was observed to be broken into three pieces approximately 1 cm and 2.3 cm proximal to its distal tip.The epoxy tip of the stylet was observed present and intact on the most distal segment.The core wire was observed to be protruding from the proximal side of the proximal break site.No major bends were observed in the stylet except just proximal to the t-lock.A microscopic observation revealed the break sites in the polyimide tubing were uneven with a rough surface texture and plastic deformation.Some tapering, tearing, and delamination were observed in the polyimide tubing at the break sites.The core wire of the stylet at the break site was observed to be tapered, curved, and angled slightly.Some kinks were observed in the polyimide tubing between magnet interfaces near the break sites.While the exact cause of the break in the returned stylet is unknown, possible causes include excessive manipulation of the stylet prior to or during placement and advancement/retraction of the stylet against resistance.H3 other text: evaluation findings are in section h.11.